MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number FMS 2000
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unit was returned for investigation and underwent extensive testing and stress testing at elevated temperatures for 48 hours; we were unable to confirm the customer complaint that the device "overheated".We were unable to investigate the disposable set as it was discarded at the hospital, and the lot number was not provided.We will continue to reach out to the user facility to try to determine the lot number of the disposable set, as well as the type of infusate used during the procedure.Certain infusates are contraindicated and may lead to clot formation inside the heat exchanger, which can block blood flow and result in an "over temperature" alarm.This alarm will cause the system to shut down, as it is designed to do.When the rapid infuser recognizes a situation that may compromise safe and effective infusion, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.No patient injury was reported.Should additional information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a case, there was an "overheat incident" and the disposable set heat exchanger was deformed.The disposable set was discarded due to contamination.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key8928664
Report Number1219702-2019-00058
Device Sequence Number10823489
Product Code LGZ
UDI-Device Identifier10896128002012
UDI-Public(01)10896128002012
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFMS 2000
Device Catalogue Number903-00001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date08/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1